Alert archive / California / Gale Warnings in 2019
Gale Warning 1, NWS San Diego, CA
NWS San Diego, CA issued this gale warning at Feb 1, 2019, 1:52 PM PST. It took effect at Feb 2, 2019, 6:00 AM PST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2019, 1:52 PM PST (21:52 UTC)
- In effect from
- Feb 2, 2019, 6:00 AM PST
- Expired
- Feb 2, 2019, 4:00 PM PST
- In force
- 10 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted.
259 WHUS76 KSGX 012152 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 152 PM PST Fri Feb 1 2019 ...STRONG SOUTH WINDS ON SATURDAY... .South winds will increase early Saturday morning ahead of a cold front. Strongest winds are expected near the front late Saturday morning through the afternoon. Winds will turn west behind the front and weaken significantly Saturday evening. PZZ750-775-020600- /O.UPG.KSGX.GL.A.0001.190202T1000Z-190203T0500Z/ /O.NEW.KSGX.GL.W.0001.190202T1400Z-190203T0000Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 152 PM PST Fri Feb 1 2019 ...GALE WARNING IN EFFECT FROM 6 AM TO 4 PM PST SATURDAY... The National Weather Service in San Diego has issued a Gale Warning...which is in effect from 6 AM to 4 PM PST Saturday. The Gale Watch is no longer in effect. * Winds...South 20 to 25 kt with gusts 30 to 40 kt. Strongest Saturday 11 AM to 4PM, diminishing rapidly from west to east. * Waves/Seas...Combined seas 8 to 12 ft and steep waves. * Outlook...Seas will lower Saturday night, but a new swell will generate combined seas in excess of 10 ft on Sunday, creating hazardous boating conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ APR
4 follow-up statements
434 WHUS76 KSGX 020542 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 942 PM PST Fri Feb 1 2019 ...STRONG SOUTH WINDS ON SATURDAY... .South winds will increase early Saturday morning ahead of a cold front. Strongest winds are expected near the front Saturday afternoon. Winds will turn west behind the front and weaken significantly Saturday evening. PZZ750-775-021400- /O.CON.KSGX.GL.W.0001.190202T1400Z-190203T0000Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 942 PM PST Fri Feb 1 2019 ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 4 PM PST SATURDAY... * Winds...South 20 to 30 kt with gusts 30 to 40 kt. Strongest Saturday noon to 4PM, diminishing rapidly from west to east. * Waves/Seas...Combined seas 8 to 12 ft and steep waves. * Outlook...Seas will lower Saturday night, but a new swell will generate combined seas in excess of 10 ft on Sunday, creating hazardous boating conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ Maxwell
627 WHUS76 KSGX 021233 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 433 AM PST Sat Feb 2 2019 ...STRONG SOUTH WINDS TODAY... .South winds will increase this morning ahead of a cold front. Strongest winds are expected near the front this afternoon. Winds will turn west behind the front and weaken significantly this evening. PZZ750-775-022100- /O.CON.KSGX.GL.W.0001.190202T1400Z-190203T0000Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 433 AM PST Sat Feb 2 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * Winds...South 20 to 30 kt with gusts 30 to 40 kt. Strongest between noon and 4PM, diminishing rapidly from west to east. * Waves/Seas...Combined seas 8 to 12 ft and steep waves. * Outlook...Seas will lower Saturday night, but a new swell will generate combined seas in excess of 10 ft on Sunday, creating hazardous boating conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ SS
922 WHUS76 KSGX 022041 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 1241 PM PST Sat Feb 2 2019 ...STRONG SOUTH WINDS THIS AFTERNOON... .Strong south winds will continue to be gusty through the afternoon with the passing cold front. Winds will turn west behind the front and weaken significantly this evening. PZZ750-775-030000- /O.CON.KSGX.GL.W.0001.000000T0000Z-190203T0000Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 1241 PM PST Sat Feb 2 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * Winds...South 20 to 30 kt with gusts 30 to 40 kt. Strongest between noon and 4PM, diminishing rapidly from west to east. * Waves/Seas...Combined seas 8 to 12 ft and steep waves. * Outlook...Seas may lower slightly tonight, but a new swell will generate combined seas in excess of 10 ft on Sunday, creating hazardous boating conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ APR
418 WHUS76 KSGX 030006 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 406 PM PST Sat Feb 2 2019 ...GALE WARNING FOR THE COASTAL WATERS HAS EXPIRED... PZZ750-775-030115- /O.EXP.KSGX.GL.W.0001.000000T0000Z-190203T0000Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 406 PM PST Sat Feb 2 2019 ...GALE WARNING HAS EXPIRED... Winds have decreased to 10 to 15 knots with gusts to 25 knots across the coastal waters in the wake of the front which has moved inland. As a result the Gale Warning has been allowed to expire. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this gale warning went out at Feb 1, 1:52 PM PST, 0 minutes earlier.
Area forecast discussion, Feb 1, 1:52 PM PST, 0 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
152 PM PST Fri Feb 1 2019
.SYNOPSIS... Increasing clouds and winds are expected tonight
ahead of a storm set to arrive Saturday. A powerful cold front
will bring heavy precipitation and strong winds to the region
Saturday afternoon. Showers will follow Saturday night all the way
through Wednesday morning. Fair and a little warmer late
Wednesday into Friday.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES...
Skies were quite pretty this morning with some blue sky and
photogenic clouds at many levels. Skies will turn ugly Saturday as
a powerful Pacific storm moves into the region. This is a
stronger storm than Thursday's in terms of wind and precipitation.
Expect some light showers to develop overnight and Saturday
morning. A distinct and powerful cold front will track through
Southern California Saturday afternoon. Southerly winds will
increase during the morning and peak as the front arrives. A band
of heavy rain will accompany the front pummeling the region
between about noon and 5 pm. Rain rates in this band should exceed
a half inch per hour for a couple hours, focused late Saturday
afternoon. Snow levels will be rather high until that frontal
passage. Above 7,000 feet during the heaviest precipitation, but
then falling rapidly behind the front overnight to about
5,000-5,500 feet. Precip amounts through Saturday night are
projected at 1 to 2 inches in the lowlands, 2-4 inches in the
mountains, and a quarter to one inch in the deserts. Local
mountain locations such as Lytle Creek could get 5-6 inches and
high desert foothills could harvest 2 inches. Rain turns to
showers Saturday night. Snowfall will be very heavy above 8,000
feet, but generally 4-10 inches 6,000-8,000 feet. Winds will be
strong everywhere Saturday. Highest gusts on San Bernardino
Mountain ridgetops into the southern Lucerne Valley will reach
60-80 mph. Everywhere else, winds will be strong ahead and along
the front, mainly Saturday afternoon. Winds decrease Saturday
night after the front with direction shift to westerly. The flow
aloft continues westerly and moist, enough for scattered showers
to continue Sunday into early Wednesday, but no problematic rain
rates, and very little in the deserts. Substantial accumulation
could pile up in the south-facing mountains (San
Gabriels/Bernardinos), including heavy snow above 5,000 feet. The
final wave in our long wave trough is projected to swing through
Southern California Tuesday night, effectively ending precip
Wednesday. Some ridge of high pressure builds over the West Coast
to bring dry and warmer weather Wednesday and Thursday. Cool
northerly offshore flow will keep it cool but dry through at
least Friday.
&&
.AVIATION...
012100Z...VFR conditions will prevail through the afternoon into
early tonight. SCT-BKN cloud layers into the afternoon. One layer
with bases 2500-3500 ft MSL, another high cloud layer AOA 10000 ft
MSL. Confidence increasing VCSH after 06Z. OVC cigs and widespread
-RA developing after 14Z Saturday. Obscurations possible in RA/BR
with vis 2-4 SM.
&&
.MARINE...
A storm system Saturday will bring strong south winds of 30-40 kt
along and ahead of the cold front. Winds will switch from south
to west and weaken significantly after frontal passage. A Gale
Warning is in effect from 8 AM through 4 PM Saturday, with most
intense winds occurring from 11 AM to 3 PM from west to east
before decreasing. Combined seas will increase to 8-13 ft early
Sunday morning into the afternoon, creating hazardous seas.
&&
.BEACHES...
A long period west to northwest swell from 290 degrees will result
in elevated surf conditions for the Orange and San Diego County
coastal areas. Peak surf is expected Saturday evening into Sunday
morning. A Beach Hazards Statement is in effect from 4 AM Saturday
to 11 AM Monday.
&&
.SKYWARN...
Skywarn activation is requested Saturday for all areas.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory from 10 AM to 6 PM PST Saturday for Coachella
Valley-Orange County Coastal Areas-Orange County Inland
Areas-Riverside County Mountains-San Bernardino and
Riverside County Valleys-The Inland Empire-San Diego County
Coastal Areas-San Diego County Deserts-San Diego County
Mountains-San Diego County Valleys-San Gorgonio Pass Near
Banning-Santa Ana Mountains and Foothills.
High Wind Warning from 6 AM to 6 PM PST Saturday for Apple and
Lucerne Valleys-San Bernardino County Mountains.
Flash Flood Watch from Saturday morning through Saturday evening
for Orange County Coastal Areas-Orange County Inland Areas-
Riverside County Mountains-San Bernardino County Mountains-
San Bernardino and Riverside County Valleys-The Inland
Empire-San Gorgonio Pass Near Banning-Santa Ana Mountains
and Foothills.
Winter Storm Warning from 4 PM Saturday to 9 PM PST Sunday for
San Bernardino County Mountains.
Beach Hazards Statement from late tonight through Monday morning
for Orange County Coastal Areas-San Diego County Coastal
Areas.
PZ...Gale Warning from 6 AM to 4 PM PST Saturday for Coastal Waters
from San Mateo Point to the Mexican Border and out to 30 nm-
Waters from San Mateo point to the Mexican Border Extending
30 to 60 nm out including San Clemente Island.
&&
PUBLIC...MM
AVIATION/MARINE/BEACHES...APRIn the hours before
Local storm report, Feb 1, 7:53 AM PST, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
753 AM PST FRI FEB 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM LIGHTNING RANCHO CUCAMONGA 34.11N 117.56W
01/31/2019 SAN BERNARDINO CA BROADCAST MEDIA
REAR WINDOW OF WOMANS CAR STRUCK BY
LIGHTNING WHILE SHE WAS DRIVING. WOMAN HAD
NO INJURIES.
&&
APRLocal storm report, Feb 1, 8:08 AM PST, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
808 AM PST FRI FEB 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM HEAVY RAIN 2 NE LA MESA 32.80N 117.00W
01/31/2019 M0.95 INCH SAN DIEGO CA PUBLIC
&&
AOTLocal storm report, Feb 1, 8:09 AM PST, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
809 AM PST FRI FEB 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM HEAVY RAIN 2 NE LA MESA 32.80N 117.00W
01/31/2019 M1.14 INCH SAN DIEGO CA PUBLIC
SPOTTER REPORT.
&&
AOTLocal storm report, Feb 1, 9:21 AM PST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
921 AM PST FRI FEB 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM LIGHTNING 1 NE SAN MARCOS 33.14N 117.16W
01/31/2019 SAN DIEGO CA BROADCAST MEDIA
LIGHTNING STRUCK A TREE AND DAMAGED A FENCE.
REPORTED BY MEDIA. ABOUT 40 CLOUD TO GROUND
STRIKES OBSERVED IN SAN DIEGO COUNTY.
&&
AOTLocal storm report, Feb 1, 9:23 AM PST, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
923 AM PST FRI FEB 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 AM HEAVY RAIN SUN CITY 33.72N 117.19W
02/01/2019 M1.00 INCH RIVERSIDE CA PUBLIC
SPOTTER REPORT.
&&
AOTLocal storm report, Feb 1, 9:26 AM PST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SAN DIEGO CA
926 AM PST FRI FEB 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 AM HEAVY RAIN SUN CITY 33.72N 117.19W
02/01/2019 M1.00 INCH RIVERSIDE CA PUBLIC
SPOTTER REPORT.
0907 PM HEAVY RAIN 2 NE LA MESA 32.80N 117.00W
01/31/2019 M1.14 INCH SAN DIEGO CA PUBLIC
SPOTTER REPORT.
0444 PM HEAVY RAIN 2 NE LA MESA 32.80N 117.00W
01/31/2019 M0.95 INCH SAN DIEGO CA PUBLIC
0230 PM LIGHTNING 1 NE SAN MARCOS 33.14N 117.16W
01/31/2019 SAN DIEGO CA BROADCAST MEDIA
LIGHTNING STRUCK A TREE AND DAMAGED A FENCE.
REPORTED BY MEDIA. ABOUT 40 CLOUD TO GROUND
STRIKES OBSERVED IN SAN DIEGO COUNTY.
0218 PM FLOOD 2 WSW HUNTINGTON BEACH 33.68N 118.03W
01/31/2019 ORANGE CA DEPT OF HIGHWAYS
HWY 1 CLOSED FROM SEAPOINT ST TO WARNER AVE
DUE TO ROADWAY FLOODING. AREA RECEIVED ABOUT
0.5 INCH OF RAIN IN TWO HOURS.
0138 PM HEAVY RAIN GARDEN GROVE 33.78N 117.96W
01/31/2019 M0.94 INCH ORANGE CA PUBLIC
0100 PM LIGHTNING RANCHO CUCAMONGA 34.11N 117.56W
01/31/2019 SAN BERNARDINO CA BROADCAST MEDIA
REAR WINDOW OF WOMANS CAR STRUCK BY
LIGHTNING WHILE SHE WAS DRIVING. WOMAN HAD
NO INJURIES.
1213 PM FLOOD 1 NE NEWPORT BEACH 33.62N 117.91W
01/31/2019 ORANGE CA PUBLIC
HEAVY RAIN/THUNDERSTORMS IN NEWPORT BEACH
AND COSTA MESA CAUSED URBAN STREET FLOODING.
&&
TARDYThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 4:34 PM PST | Areal Flood Advisory | SGX | Riverside, San Diego | 3 hr |
| Jan 31, 9:21 PM PST | Flash Flood Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 45 hr |
| Feb 1, 1:49 AM PST | Gale Watch | SGX | 12 hr | |
| Feb 1, 2:32 AM PST | Winter Storm Watch | SGX | San Bernardino | 11 hr |
| Feb 1, 1:28 PM PST | High Wind Warning | SGX | San Bernardino | 29 hr |
| Feb 1, 1:28 PM PST | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 29 hr |
| Feb 1, 1:39 PM PST | Winter Storm Warning | SGX | Riverside, San Bernardino, San Diego | 5 days |
| Feb 1, 1:51 PM PST | Beach Hazards Statement | SGX | Orange, San Diego | 40 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.